Saturday, February 28, 2015

new "OLD" med and same "OLE" problem

I write a great blog when I'm laying awake in the middle of the night.  The only problem is I write that blog in my head as I'm trying to go back to sleep.  For those of us who suffer with 24/7 pain, our bodies NEVER rest (sleep) so we often lay awake in pain sometimes for hours.  I really did have a great blog all completed in my head last night..thing is, can't even remember any of it!  Just know it was a great blog! ha That's the other thing those of us who suffer from fatigue and chronic pain face, "brain fog".  It's real folks.  I had to pause a second just to think of the term-brain-fog!  It was lost!  So, here's the crappy blog I can think of right now...LOL.  Just me and AS....

I often chuckle to myself when folks mention how "tired" they are.  If only they knew the "true exhaustion" felt by those of us suffering with ankylosing spondylitis.  It's not a "tired" feeling, but a feeling as if you are stuck in quick-sand and can not move.  You struggle to lift your leg and it feels as if you are in concrete.  You literally can NOT get up or move.  And it's not oh, I'll just sleep for a bit, because you know as well as I do, there's never true sleep to recover and refresh.  What I'd give to wake up and feel refreshed, but what I feel is pain and exhaustion.

For now, If you've been following, you know I've been changed to my last AS approved TNF, simponi. I give this to myself in shot form.

Yep, bigger than my hand and you are correct in thinking that is 2!  One dose wasn't working..yea, me?! So, we've upped it to 2 injections at a time. There is another way to administer simponi and that's by IV. But, my rheumy would've needed to see a little improvement from the shots first.  So, for now, she's ADDING (along with the simponi) a new "old" drug.  This one is called Acthar.  This is a steroid injection.  I will self inject 2 shots a week (once approved by the "powers that be").  I'm not exactly sure how I feel about this "new-old" drug.  Rheumy says it has less side effects than pills.  But, those of you who are or have been on steroids know the side effects are AWFUL!  The 2 I do NOT want, weight gain and moon-pie face!!!  Who wants those EVER!  And let's face (pun intended again) steroid injections HURT LIKE CRAZY and I have to give these to myself.  Medicine thick as pudding....ugh! So, not looking forward to this, but sooo need some relief in the eye/head/neck area.

Also--if you follow along you know my eyes have been an "eye-sore" (pun intended) for me. I go through migraine medicine like crack!  Just cut my head off from the shoulders please.  And let me add, this medicine ain't cheap folks.  But, it works!  I use Frova and my insurance doesn't cover the drug so yea! But, trust me, you'll do what you have to do when something works and yes, please don't ask if I've tried blah..blah. I've tried them all.  My insurance has seen the list and doesn't care that frova is the only one--they don't want to pay that high price, so yea, suffer in pain or pay up--that's their philosophy.  Thanks Dad and Vickie for the help in this area!

Ankylosing spondylitis DESTROYS from the inside.  You can't see it, but I can FEEL it!  I feel it every single minute of every single day.  There's no "end of the tunnel".  There's no last treatment.  There's NO CURE.  There's only a daily fight...and fight I will!

AS has my body, but NOT me!

No comments:

Post a Comment